Georgia, 2006

Heat in Georgia, August 1 to 5, 2006

August 1 to 5, 2006 · NWS CHS · 16 events in 16 counties and zones

Intense heat wave began on August 1st and lasted through the 5th. Heat advisories and excessive heat warnings were issued throughout this period.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Intense heat wave began on August 1st and lasted through the 5th. Heat advisories and excessive heat warnings were issued throughout this period. During the peak afternoon hours, heat indices across the region averaged between 105 and 115 degrees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 1, 9:00 AM EST, 4 hours earlier.

Area forecast discussion, Aug 1, 9:00 AM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1000 AM EDT TUE AUG 1 2006

.SHORT TERM /TODAY/...LARGE DOME ALOFT COMBINED WITH SFC BERMUDA
HIGH PRES WILL KEEP HOT/HUMID CONDS GOING OVR THE AREA TDA. ELY FLOW
IN THE MID AND UPR LVLS WILL KEEP PLENTY OF MOISTURE OVR THE AREA
ADDING TO THE HEAT INDEX WOES. MODEL 1000-850 THICKNESSES PRODUCE
HIGH TEMPS IN THE 100-103 RANGE ACROSS THE ENTIRE CWFA. THIS SEEMS
REASONABLE INLAND WHERE SEABREEZE EFFECTS WILL BE NEXT TO NIL DUE TO
WLY FLOW IN THE FIRST FEW THOUSAND FEET THAT WILL KEEP THE SEABREEZE
FAIRLY PINNED TO THE COAST PER TAMDAR SOUNDINGS ACRS SC AND GA THIS
MRNG. THE ONLY EFFECTS THE SEABREEZE WILL HAVE WILL BE TO HAVE
SLIGHTLY LOWER MAX TEMPS IN COASTAL LOCALES BUT ALSO RAISE
DEWPOINTS. THEREFORE...THE NET RESULT WILL BE 105-110 HEAT INDEX
VALUES ACROSS THE ENTIRE CWFA. WILL KEEP HEAT ADVY GOING FOR ALL
AREAS.

STILL MAY SEE A FEW ISOLD SHWRS/TSTMS DEVELOP LATER ON TDA WITHIN
THE DEEP MOISTURE AND RATHER UNSTABLE ENVIRONMENT. SFC ANALYSIS ALSO
SHOWS A WEAK SFC TROF IN THE UPSTATE WHICH COULD PLAY A PART SHOULD
IT SHIFT FURTHER E. INHERITED A 20 POP AND SEE NO REASON TO REMOVE
IT. TEMPS LOOK ON TRACK PER OBS FROM THE PAST FEW HRS SO NO CHANGES
NEEDED TO GRIDDED OR TEXT FCSTS THIS MRNG.
&&

.AVIATION...WILL MAINTAIN VFR CONDS AT BOTH TERMINALS THRU TMRW
MRNG. LARGE HIGH PRES DOME SITTING OVHD WILL CLAMP DOWN ON
CONVECTIVE ACTIVITY SO WILL NOT EVEN INCLUDE CB/S BUT WILL MONITOR
FOR LATER INCLUSION IF NEEDED. ONLY CONCERN MAY BE VSBY RESTRICTIONS
DUE TO HAZE TDA. DEEP MOISTURE AND LACK OF STRONG ENOUGH SFC WINDS
TO ESCORT IT AWAY MAY ALLOW FOR HAZE DEVELOPMENT BUT VSBYS ARE XPCTD
TO REMAIN AOA 7SM SO WILL NOT JUMP ON IT ATTM.
&&

.MARINE...NO CHANGES NEEDED FOR LATE MRNG CWF ISSUANCE. BERMUDA HIGH
AND INLAND TROFFING WILL KEEP S-SW FLOW GOING BUT LACK OF STRONG
PRES GRAD WILL KEEP SPEEDS AOB 15 KT. SIMILARLY...WAVE HEIGHTS TO
REMAIN AOB 4 FT.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY GAZ087-088-099>101-114>119-137>141 TODAY.
SC...HEAT ADVISORY SCZ040-042>045-047>051 TODAY.
MARINE...NONE.

&&

JPC
Hazardous weather outlook, Aug 1, 1:05 AM EST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
205 AM EDT TUE AUG 1 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-021000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
205 AM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.EXCESSIVE HEAT...A HEAT ADVISORY IS IN EFFECT TODAY FROM 11 AM
THROUGH 8 PM FOR HEAT INDICES UP TO 112 DEGREES. REFER TO THE LATEST
NON-PRECIPITATION PRODUCT FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
.EXCESSIVE HEAT...THE HOT WEATHER WILL CONTINUE FOR MUCH OF THE
UPCOMING WEEK AND HEAT ADVISORIES MAY BE NEEDED WEDNESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 heat. Local standard time, as filed.

Heat, Bulloch

When
August 1, 1:00 PM EST to August 5, 4:00 PM EST
Where
Bulloch forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.397, -81.743 (the zone’s center; the record gives no point)

Heat, Candler

When
August 1, 1:00 PM EST to August 5, 4:00 PM EST
Where
Candler forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.403, -82.074 (the zone’s center; the record gives no point)

Heat, Coastal Bryan

When
August 1, 1:00 PM EST to August 5, 4:00 PM EST
Where
Coastal Bryan forecast zone
Reported by
AWOS,ASOS,MESONET,ETC

Heat, Coastal Chatham

When
August 1, 1:00 PM EST to August 5, 4:00 PM EST
Where
Coastal Chatham forecast zone
Reported by
AWOS,ASOS,MESONET,ETC

Heat, Coastal Liberty

When
August 1, 1:00 PM EST to August 5, 4:00 PM EST
Where
Coastal Liberty forecast zone
Reported by
AWOS,ASOS,MESONET,ETC

Heat, Coastal McIntosh

When
August 1, 1:00 PM EST to August 5, 4:00 PM EST
Where
Coastal McIntosh forecast zone
Reported by
AWOS,ASOS,MESONET,ETC

Heat, Effingham

When
August 1, 1:00 PM EST to August 5, 4:00 PM EST
Where
Effingham forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.367, -81.341 (the zone’s center; the record gives no point)

Heat, Evans

When
August 1, 1:00 PM EST to August 5, 4:00 PM EST
Where
Evans forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.157, -81.887 (the zone’s center; the record gives no point)

Heat, Inland Bryan

When
August 1, 1:00 PM EST to August 5, 4:00 PM EST
Where
Inland Bryan forecast zone
Reported by
AWOS,ASOS,MESONET,ETC

Heat, Inland Chatham

When
August 1, 1:00 PM EST to August 5, 4:00 PM EST
Where
Inland Chatham forecast zone
Reported by
AWOS,ASOS,MESONET,ETC

Heat, Inland Liberty

When
August 1, 1:00 PM EST to August 5, 4:00 PM EST
Where
Inland Liberty forecast zone
Reported by
AWOS,ASOS,MESONET,ETC

Heat, Inland McIntosh

When
August 1, 1:00 PM EST to August 5, 4:00 PM EST
Where
Inland McIntosh forecast zone
Reported by
AWOS,ASOS,MESONET,ETC

Heat, Jenkins

When
August 1, 1:00 PM EST to August 5, 4:00 PM EST
Where
Jenkins forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.793, -81.963 (the zone’s center; the record gives no point)

Heat, Long

When
August 1, 1:00 PM EST to August 5, 4:00 PM EST
Where
Long forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
31.753, -81.746 (the zone’s center; the record gives no point)

Heat, Screven

When
August 1, 1:00 PM EST to August 5, 4:00 PM EST
Where
Screven forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.751, -81.612 (the zone’s center; the record gives no point)

Heat, Tattnall

When
August 1, 1:00 PM EST to August 5, 4:00 PM EST
Where
Tattnall forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.046, -82.058 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527629, 5527630, 5527631, 5527632, 5527633, 5527634, 5527635, 5527636, 5527637, 5527638, 5527639, 5527640, 5527641, 5527642, 5527643, 5527644.